# SDR FAA20140702000663

- Difficulty date: June 24, 2014
- Submitted: July 2, 2014
- Operation: General aviation
- Aircraft: N780FM
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844086
- Aircraft time: 5,246 hours
- Engine: Lyc IO360B1C
- Engine time: 6,928 hours
- System (JASC): 8011 · Engine Starter
- Part: Drive Unit
- Part number: EBB131A
- Part serial: H040247
- Condition: Binding
- Location: Starter
- Part time: 140 hours
- Component: Starter, Prestolite
- Component part number: MZ4222
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED PILOT DRIVE FAILED WITH LESS THAN 140 HOURS SINCE O/H.  DRIVE UNIT WAS FROZEN AND WOULD NOT RETRACT, NO LUBE WAS VISIBLE ON THE SHAFT AND NO PART, SN, OR MARKINGS WERE FOUND ON DRIVE ASSY. A CALL TO STATED THAT A PN, SN SHOULD APPEAR ON THE END OPPOSITE OF THE SPLINE, ALONG WITH AN FAA/PMA MARKING.
